|Adding Viracept to my actual regime of Zerit and Epivir
May 29, 2002
Dr. Boyle, thank you for your help. I was detected on November 2000. cd4 250 and vl 300 000. Started on Combivir and Rescriptor since February 2001 until January 2002. cd4 were around 450 and vl less than 50 copies. On November 2001 billirubin were high so my doctor decide to switch to other combo. I started on Epivir (150 mg) and Zerit (40 mg) one tablet twice a day on February 2002. Two weeks later I did labwork and billirrubins were back to normal. vl less than 50 copies and cd4 around 450. My doctor based on this labwork decided to add Viracept (250 mg) 5 tables twice a day. I have been taken only epivir and zerit for three months. I will start Viracept second week of May. Questions? 1) Whad do you think about these combo epivir + zerit + viracept? 2) Can it be any virus resistance to epivir and zerit since I was taking those drugs only during three months? The reason of this lag time is that I live in Mexico and my doctor in USA so I have to wait for my meds. Dr. Boyle, Thank for such wonderful support! It means a lot for me and my family!
| Response from Dr. Boyle
I think Viracept + Epivir + Zerit is OK, but there are certainly better regimens that are more effective, better tolerated and fewer pills. In your case, I would be worried about resistance to Epivir. I would only add Viracept (which like Epivir can be significantly impacted by one resistance mutation) under these circumstances if your viral load is <50 copies/mL. Otherwise, I would start you on another NRTI (besides Epivir) with the Viracept. Also, if your viral load is >1000 copies/mL, you should consider getting a resistance test to assess your current resistance before starting any other medications, including the Viracept.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.